MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: ped2-450-25 (lot: b658735).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield (ped2) stent that failed to open at the distal end.The patient was undergoing a procedure for flow diversion treatment of an internal carotid artery (ica) c6 segment unruptured saccular aneurysm.Patient vessel tortuosity was minimal.It was reported that the pipeline and all accessory devices were prepared according to the instructions for use (ifu).The catheter delivery system was navigated to the m1 segment with the guidewire and the guidewire was withdrawn.After preparation and hydration of the pipeline, it was delivered and deployment was initiated.When about 7mm of the pipeline was deployed, it was found that the distal tip could not be opened.The y-valve was locked tightly and the surgeon waited 3 minutes but the pipeline tip still was not opened.The pipeline stent was resheathed and redeployed but the distal end still did not open.Pushing and pulling was attempted but did not resolve the issue.It was noted that the pipeline was not positioned in a vessel bend and more than 50% of the pipeline was deployed when the failure to open was observed.The pipeline was retrieved and replaced with the next closest size available (ped2-450-25, lot: b658735).During deployment under fluoroscopy, the pipeline opening and wall apposition were good so the pipeline was fully deployed and the shaped guidewire was used to massage the pipeline for apposition.Anteroposterior and lateral angiography confirmed good distal and proximal anchoring of the pipeline stent and good wall apposition and blood flow in the parent artery was unobstructed.The procedure was successful.There was no harm or injury to the patient.Ancillary devices: 6f delivery catheter, navien 5f 115cm catheter, phenom 27 micro catheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that there was no friction or other difficulty during delivery of the pipeline.
 
Additional Manufacturer Narrative
H3: product analysis #821249803: ¿ equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361) ¿ as found condition: the pipeline flex shield was returned inside a biohazard bag, and a shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The braid's distal, middle, and proximal were found fully opened and no damage.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.¿ conclusion: based on the returned device, the customer complaint was not confirmed, as the braid's distal was found fully opened and no damage.Possible causes of the failure to open include vessel tortuosity, and/or deployment of the braid in vessel bend.The customer indicated that vessel tortuosity was minimal, and that the braid was not positioned in a vessel bend, which rules out those two potential causes.The cause of the failure to open could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21160930
Report Number2029214-2025-00145
Device Sequence Number8520487
Product Code OUT
UDI-Device Identifier00763000284534
UDI-Public00763000284534
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-18
Device Catalogue NumberPED2-450-18
Device Lot NumberB753749
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer01/18/2025
03/29/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date02/07/2025
04/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight60 KG